Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 208, NWS North Platte, NE

July 22, 2001McPherson County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 22, 2001, 8:15 PM CDT for McPherson County, Nebraska. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 22, 2001, 8:15 PM CDT (01:15 UTC)
Expired
Jul 22, 2001, 9:15 PM CDT
In force
60 min
Issued by
NWS North Platte, NE
Area
Whole counties

County McPherson County, NE

What was reported inside it

TimeReportWhereRemark
Jul 22, 8:55 PM CDTThunderstorm Wind 52 ERinggold, NE

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2001-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 683 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2001-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
683 J/kg
Mixed-layer CIN
-211 J/kg
Mixed-layer LCL
2041 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 230115
SVRLBF

NEC117-230215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
815 PM CDT SUN JUL 22 2001

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA

* UNTIL 915 PM CDT

* AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF TRYON...MOVING NORTHEAST
  AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE...

  OVER TRYON AROUND 845 PM CDT
  10 MILES NORTHWEST OF RINGGOLD AROUND 905 PM CDT

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4144 10134 4145 10078 4170 10075 4170 10133

$$
CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:51 PM CDT, 5 hours 24 minutes earlier.

Area forecast discussion, Jul 22, 2:51 PM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
251 PM CDT SUN JUL 22 2001

...AREAL EXTENT OF SHOWERS/THUNDERSTORMS AND TEMPERATURES ARE THE
CHALLENGES...

NORTHERN THIRD OF CWA HAS KEPT ABOUT 7 TO 10 DEGREES COOLER THIS
AFTERNOON WITH CLOUDS AND SHOWERS/THUNDERSTORMS THAN THE SOUTHERN
TWO-THIRDS WHERE SOME TEMPS ARE AROUND 100. SATELLITE AND RADAR
IMAGERY SHOW MANY BOUNDARIES OVER THE CWA.  ONE BOUNDARY EXTENDS
FROM ATKINSON...TO BREWSTER...TO THE DISMAL RIVER...AND TO ARTHUR.
ANOTHER BOUNDARY WILL CONTINUE TO EXTEND NEAR THE SD/NE BORDER.

A SHORTWAVE ROTATING AROUND THE UPPER HIGH WILL SLIDE INTO THE
SOUTHERN SECTIONS OF THE CWA THIS EVENING AND INTERACT WITH THE
BOUNDARY PUSHING SOUTH ACROSS THE AREA.  THIS WILL IGNITE A FEW
SHOWERS AND THUNDERSTORMS OVER THE SOUTHERN THIRD HALF OF THE CWA
THIS EVENING.  AFTER DEVELOPING...THE STORMS WILL MOVE NORTHEAST
WITH THE MID LEVEL WINDS AND WILL FINALLY EXIT THE NORTHEAST
PORTION OF THE CWA LATE THIS EVENING.  AN MCS DEVELOPING IN SD
TONIGHT MAY BACKBUILD INTO BETTER CAPE OVER THE NORTHEAST SECTIONS OF
THE CWA LATE TONIGHT TO BRING ANOTHER SHOT OF SHOWERS/THUNDERSTORMS.
TEMPS WILL REMAIN WARM ONCE AGAIN SO WILL STAY NEAR
GUIDANCE/PERSISTENCE.

CLOUDS WILL MOVE OUT OF THE EAST QUICKLY ON MONDAY PROVIDING PLENTY
OF SUNSHINE ONCE AGAIN FOR MAXIMUM HEATING.  ALTHOUGH H8 TEMPS STILL
REACH NEAR 30C IN THE SOUTHWEST ON MONDAY...SFC TEMPS SHOULD BE
SLIGHTLY LOWER AS EASTERLY UPSLOPE WINDS MAKE IT A LITTLE MORE
DIFFICULT TO WARM UP.  HOWEVER...STILL THINK TEMPS WILL BE IN THE
90S.  WITH EASTERLY WINDS PUMPING GOOD LOW LEVEL MOISTURE...CAPE
VALUES EXCEED 3000 J/KG BY LATE AFTERNOON IN THE CENTRAL AND SOUTH.
WEAK SHORTWAVES ROTATING AROUND THE UPPER RIDGE SHOULD HAVE NO
DIFFICULTY SPARKING SHOWERS AND THUNDERSTORMS.  THESE SHOULD DEVELOP
OVER THE WEST INITIALLY AND THEN SLIDE SLOWLY EAST.  A COLD FRONT
WILL PUSH SOUTHEAST ACROSS THE CWA FROM 02Z TO 10Z.  STRONG
FRONTOGENESIS WITH WAA WILL IS KEEP THE SHOWERS/THUNDERSTORMS ALONG
AND AHEAD OF THE FRONT.  HEAVY RAIN IS POSSIBLE OVER THE NORTHEAST
AS THE MCS MOVES OUT OF SD AND SLIDES OVER THE REGION LATE MON
NIGHT. LOW CLOUDS WILL LIKELY PLAGUE THE NORTHEAST SECTIONS OF THE
CWA LATE MON NIGHT AND TUE MORNING.

DOUBT THE FRONT WILL CONTINUE PLUNGING SOUTHWARD WITH THE UPPER
RIDGE ONLY FLATTENING SLIGHTLY.  THEREFORE DO NOT EXPECT TEMPS TO
DROP AS SHARPLY AS THE FAN GUIDANCE INDICATES...WILL STAY CLOSER TO
THE NGM NUMBERS.  THE FRONT WILL LIKELY GET HUNG UP ALONG THE NE/KS
BORDER AND SLOWLY WASH OUT.  THEREFORE THERE MAY BE ENOUGH HEATING
FOR LOW POPS AGAIN IN THE SOUTHWEST TUE NIGHT AS MORE SHORTWAVES
ROTATE OUT OF COLORADO.

IN THE EXTENDED...THE UPPER RIDGE REMAINS FLAT UNTIL NEXT WEEKEND
WHEN A STRONG SHORTWAVE SWINGS OUT OF CANADA AND DEVELOPS A TROF
INTO THE NORTHERN PLAINS.  UNTIL THEN...NEARLY STATUS QUO WITH A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS NEARLY EVERY DAY WITH
TEMPERATURES IN THE 80S.

.LBF...NONE.

DDB

In the hours before

Local storm report, Jul 22, 2:45 PM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
245 PM CDT SUN JUL 22 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1030 PM    4 NW BROWNLEE             NE   WIND DAMAGE
07/21/01   CHERRY                         5 INCH DIAMETER TREE
                                          BRANCHES TAKEN DOWN BY 50
                                          TO 60 MPH WIN)D
                                          GUSTSREPORTED BY SPOTTERS

MP
Local storm report, Jul 22, 5:20 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
520 PM CDT SUN JUL 22 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0455 PM    5 SW AMELIA               NE   .75 INCH HAIL
07/22/01   HOLT                           REPORTED BY SPOTTERS

MP
Local storm report, Jul 22, 6:07 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
607 PM CDT SUN JUL 22 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0525 PM    22 W OCONTO               NE   .88 INCH HAIL
07/22/01   CUSTER                         REPORTED BY SPOTTERS

DDB
Local storm report, Jul 22, 7:07 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
707 PM CDT SUN JUL 22 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0625 PM    11 NE WELLFLEET           NE   WIND DAMAGE
07/22/01   LINCOLN                        6 INCH TREE LIMBS DOWN
                                          ESTIMATED 60 MPH WINDS

0615 PM    7 E BRADY                 NE   .75 INCH HAIL
07/22/01   LINCOLN

SLM

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 5:51 AM CDTSevere Thunderstorm WarningLBFHolt39 min
Jul 23, 6:31 AM CDTSevere Thunderstorm WarningLBFHolt44 min
Jul 23, 4:14 PM CDTSevere Thunderstorm WarningLBFDeuel61 min
Jul 23, 5:19 PM CDTSevere Thunderstorm WarningLBFLincoln56 min
Jul 23, 5:29 PM CDTSevere Thunderstorm WarningLBFLogan61 min
Jul 23, 5:43 PM CDTSevere Thunderstorm WarningLBFChase, Perkins62 min
Jul 23, 6:44 PM CDTSevere Thunderstorm WarningLBFChase, Perkins61 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.